Thunderstorm Wind, Morgan
- When
- July 18, 2:00 PM EST
- Where
- Morgan County, Wartburg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.100, -84.600
Two trees were reported down in Wartburg; one was down on highway 116 and another was down on Flat Fork Road. Both trees were blocking traffic.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Two trees were reported down in Wartburg; one was down on highway 116 and another was down on Flat Fork Road. Both trees were blocking traffic.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 18, 10:10 AM EST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1110 AM EDT MON JUL 18 2005 NO MAJOR UPPER LEVEL OR LOWER LEVEL PLAYERS IN AREA TODAY TO FOCUS ANY ORGANIZED DEEP CONVECTION...BUT WITH WEAK CAP STILL SHOULD BE SOME SCATTERED ACTIVITY DEVELOPING SOON. HIGHER TERRAIN SHOULD BE BEST MECHANISM FOR DEEP CONVECTION THIS AFTERNOON...AM RAISING POPS 5-10% IN HIGHER TERRAIN WITH LOWER LEVELS THE SAME AND MAYBE A LITTLE LESS POPS. MID LEVEL FLOW HAS CONTINUED TO INCREASE...SO FAIRLY PREDICTABLE MOVEMENTS OF STORMS. CELLS DEVELOPING OVER SMOKIES SHOULD MOVE QUICKLY OUT OF CWA...MEANING THAT LOWER LEVELS JUST WEST OF SMOKIES MAY STAY RELATIVELY DRY THIS AFTERNOON. NO CHANGES TO TEMPS OR WINDS FOR THIS AFTERNOON. && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && GM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT MON JUL 18 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-192100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 530 AM EDT (430 AM CDT) MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... AIRMASS WILL REMAIN WARM...MOIST...AND WEAKLY UNSTABLE ACROSS THE SOUTHERN APPALACHIANS TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THE EVENING. LOCALIZED MINOR FLOODING IS POSSIBLE BUT WIDESPREAD FLOODING IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. MJB
The Knoxville radar (KMRX), 108 km away, was scanning. The volume nearest the first event began at 18:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465095.